What if I Take Too Many Pills?

The treatment of many diseases cannot occur without drug therapy. Taking pills improves the prognosis of diseases, promotes healing and improves the lives of patients. Many patients who were doomed to suffer from ailments thanks to modern pharmacological drugs live happily ever after.

There are cases when some people behave very self-confidently. Having received the advice of a physician to receive specific medications, the patient believes that if you increase the dosage of tablets, this will lead to a speedy recovery.

It is necessary to adhere to specific rules when storing medicines. It is not recommended to save blisters without packing or to throw out the annotation before using the tablets. If there are children in the house, then drugs should be stored in places inaccessible to them. Because, while playing with enthusiasm or interest in everything new, a child may try a color pill or even eat them, which will eventually lead to undesirable consequences.

If a person has abused pills and exceeded the dosage, then the result of such actions will be drug poisoning. Also, poisoning can occur from the illiteracy of a person who did not bother to read the instructions for the drug.

Therefore, sometimes people have a question: what will happen if you take a lot of pills? There are several signs of poisoning that are important to know, especially for parents who left first-aid kits in a prominent place that children can easily reach. Nausea, abdominal pain, vomiting, diarrhea, and seizures are common signs of drug poisoning. Also, a person complains of dizziness and disorientation: observed heart palpitations, drowsiness, possible loss of consciousness.

Poisoning may be accompanied by a lack of response to light and pain stimuli. An overdose of pills is extremely dangerous. Death is not excluded in case of the absence of first aid. Poisoning is diagnosed when taking the drug over a dose of tenfold. For children, the overdose threshold is significantly lower. The most dangerous intoxication have hypnotic, nootropic drugs, antidepressants, painkillers, beta-blockers, drugs that affect blood pressure and heart rate.

Inhibition of the central nervous system causes an overdose of sleeping pills when the sleep gradually goes into an unconscious state. A person’s breathing becomes shallow and is often accompanied by snoring. Distinctive symptoms of narcotic poisoning are pallor of the skin, weakness, drowsiness, as well as uneven breathing, blueness of the lips, constriction of the pupils, possible vomiting and loss of consciousness.

Antipyretic and analgesic drugs cause inhibition and excitation of the central nervous system, dilated capillary vessels, drowsiness, unconscious state. With a significant overdose, the respiratory and circulatory arrest occurs. First of all, if you suspect drug poisoning, you need to call an ambulance.

First aid must be given. Often, the patient’s life depends on the actions of relatives or friends of the victim. Immediately, the person should wash the stomach until vomiting is abundant. To do this, stir two teaspoons of salt in three glasses of water and make the patient drink a solution. Then you need to give the victim activated carbon. It is recommended to grind activated carbon to a powdery state.

Give fresh tea to the patient if there is poisoning from taking a sedative. It has intoxicating substances. It is imperative to find out which tablets he took. This information will significantly help doctors and reduce the time to search for a method of treatment.

To reduce the risk of drug poisoning, you must follow simple rules. It is undesirable to take several different drugs at the same time, because they may contain identical components. In this case, there is a high probability of overdose. Do not use drugs with an expired expiration date. Before you begin using the drug, you should read the instructions and consult a doctor’s prescription. If the dosage recommended by the doctor does not correspond to the one indicated in the abstract, then it is necessary to ask the physician again.

When prescribing different drugs that need to be taken at the same time, you should consult with your doctor about their compatibility. The specialist will select analogs. Medication poisoning is the most dangerous of all possible poisonings. It is much easier to define security measures in advance than to make mistakes at the risk of your health or the life of a loved one.

What do the doctors do?

The emergency room doctors, arriving at the call, conduct an initial inspection of the victim and give a preliminary assessment of his condition. Doctors should be told about how many pills were taken, what hurts, whether there are pathologies of a chronic and acute nature, and how it is treated. It is also necessary to say the age of the victim. Such data are essential for doctors for resuscitation.

And they are as follows:

•    connect the victim to the flow of pure oxygen;

•    using the gastric probe thoroughly washed the stomach;

•    conduct activities aimed at stabilizing blood pressure (if the pulse fell to a critical level in 80/40);

•    installing an intravenous catheter for smooth delivery of necessary drugs directly into the body of the victim;

•    dehydration solutions are administered by intravenous infusion;

•    in case of cardiac arrest, measures of pulmonary and cardiac resuscitation are performed.

As soon as the condition of the victim improves, the person is placed in the intensive care unit or sent to toxicology. The patient’s stay in the hospital depends on the severity of the poisoning and the degree of damage to the systems and internal organs. More often, when poisoning with pills, physicians give a favorable prognosis if intoxication is diagnosed in mild and moderate severity, and all resuscitation measures are provided on time.

Severe complications in case of accidental poisoning with a remedy can be avoided only with timely access to doctors and appropriate assistance provided. According to doctors, the most dangerous consequences of an overdose of pills become with the simultaneous use of drugs and alcohol. Therefore, be especially vigilant and cautious if a person is suffering from alcohol dependence in the house.

It is known that about a quarter of all victims in the world are people who have been poisoned by pills. Situations can be very different. Perhaps the person turned immediately to some specialists who prescribed certain drugs. The interaction of some of them can cause poisoning from pills. The more medicines you take at the same time, the higher the risk of poisoning. Sometimes grandparents leave bubbles with tablets in prominent places, creating a threat to the health of kids who take them as colorful candies. Sometimes there may be cases of suicide.

Doctors point out that the risk is minimal when taking two or three drugs at the same time, but it increases twenty or more times if there are six or seven drugs. In such cases, a wide variety of adverse effects for the body can be expected. After poisoning, a feeling of nausea, vomiting, skin rashes and internal illnesses are possible. In some particularly dangerous situations, death is possible.

Unfortunately, poisoning from pills is not always possible to determine immediately. Only after several hours, the first symptoms appear in the form of nausea and vomiting, diarrhea, severe abdominal pain, cramps, dizziness, drowsiness, disorientation, in some cases, loss of consciousness.

During this time, drugs have time to be absorbed into the blood, so the first thing is to call an ambulance. The victim should be given a drink as much warm liquid as possible and try to induce vomiting. The first remedy in such situations is activated carbon. They will help to neutralize the effect of drugs. You can use any other type of absorbent, and you can make it yourself. To do this, take at least ten chicken proteins, whisk vigorously and make the victim eat them.

What to do in case of poisoning with pills and complicating the situation?

If the victim has taken a hefty dose of sleeping pills, there may be a loss of consciousness, a decrease in pressure, a cardiac arrest. Immediately give the patient an extensive treatment of strong coffee or tea, try to revive him, induce vomiting (only when the person is conscious), make an enema and call an ambulance. Do not let the victim lie down and fall asleep, as this is life-threatening. You must continue to treat poisoning from pills, and the elimination of all unpleasant symptoms and effects at home.

Quite often after poisoning the stomach hurts. This situation is stressful for it, so it needs to rest for a day or two. You can drink tea from garden thyme, and garden marjoram. Gradually go on light food and take it in small portions. You can do cold compresses on the stomach. One of the leading causes of poisoning is the excess of permissible doses, so remember that different drugs may contain the same substance. Always consult your doctor, especially if you have liver, kidney, stomach, and intestinal diseases. Do not self-medicate and refrain from taking alcohol.

Leave a Reply

Your email address will not be published. Required fields are marked *